What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jul 1, 1:50 AM EST, 45 minutes earlier.
Area forecast discussion, Jul 1, 1:50 AM EST, 45 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
250 AM EDT Mon Jul 1 2024
.SYNOPSIS...
Scattered showers and a few thunderstorms, and a cold front will
push south of the entire region by around midday today. Behind
the front, north then northeast winds associated with high
pressure will bring cooler temperatures and lower humidity for
today and Tuesday. Heat and humidity return later in the week.
&&
.NEAR TERM /THROUGH TODAY/...
As of 1015 PM EDT Sunday...
Key messages:
- Severe Tstm Watch has been cancelled. One last round of storms
is expected overnight, but these most likely remain below
severe levels.
- PoPs diminish from NW to SE overnight, lingering heavy rain
possible in the SE through ~4am, then much cooler and more
comfortable Monday.
The Severe Tstm Watch has been cancelled and the cold front is
approaching from the north. With the convection earlier, there
is much less in the way of instability in place...but enough
that there will likely be one last round of showers/tstms
overnight accompanying the front (highest PoPs E/SE). These
should remain below severe levels, but localized 35-45 mph gusts
are possible. Winds shift abruptly to the N/NE in the wake of
the front between around midnight and 6 am from NW to SE. Winds
become gusty to 20-30 mph as much cooler and drier air filters
in. Lows will range from the upper 50s NW to the lwr 70s far SE.
Some lingering clouds and showers in the far SE Monday morning,
but elsewhere the sky will become mostly sunny. With dew pts
falling into the 50s most areas and highs holding in the upper
70s (SE coast) to around 80F/lower 80s elsewhere, peak heat
indices Monday will be an astounding 30 to 35 degrees lower
than today.
&&
.SHORT TERM /TONIGHT THROUGH WEDNESDAY/...
As of 355 PM EDT Sunday...
Clear or mostly clear and comfortable Mon night, as sfc high
pressure builds in from the N. Lows will be mainly in the mid
50s to around 60F along and W of I-95 and 60-65F to the east.
The center of the sfc high will move to the srn New England
coast Tue. Generally mostly sunny with SCT aftn cu and still
rather comfortable with highs in the upper 70s to lower 80s at
the coast, and in the mid 80s inland/Piedmont. Dew pts remain in
the 50s to lower 60s. The sfc high will sit just off the New
England coast Tue night. Clear to partly cloudy and still
rather comfortable with lows in the upper 50s to mid/upper 60s.
The models show good consensus for the return of the upper
ridge over the southeast CONUS by midweek, with Wed being the
transition day. With sfc high pressure still centered just off
the coast Wed, conditions will be warmer but still near average
for early July, with highs in the mid 80s to around 90, with
humidity levels still not too bad, along with no chc for rain.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
As of 405 PM EDT Sunday...
- Key Message: Heat and humidity return.
After a nice break from the heat, there is strong model
consensus for a return to hot and humid weather starting
Thursday/Independence Day. An upper level ridge will be in place
over the SE CONUS, slowly shifting off the east coast into next
weekend. Highs look to range from the mid to upper 90s well
inland and in the 90-95F range closer to the coast Thu-Sat,
perhaps trending slightly cooler by Sunday as the next cold
front pushes in from the W. With dewpoints climbing back into
the 70-75F range, heat indices will likely be at least 100-105F.
As for PoPs, expect daily chances for isolated/scattered mainly
aftn/evening tstms.
&&
.AVIATION /07Z MONDAY THROUGH FRIDAY/...
As of 220 AM EDT Monday...
Expect mainly VFR or MVFR conditions at the TAF sites until
around midday today, as sctd showers and a few tstms, and a
cold front pushes through the area. Any heavier showers or a
tstm will be capable of producing brief IFR flight restrictions.
Winds shift to the NNE this morning and will be gusty, esply at
the coast. Could see a period of MVFR CIGs at PHF/ORF/ECG early
this behind the front. Then, mainly VFR conditions expected for
this aftn through Wed, as high pressure provides dry weather.
&&
.MARINE...
As of 250 PM EDT Sunday...
Key messages:
- A Moderate Rip Current Risk for all area beaches today.
- A period of SCA conditions is expected across the entire
marine area through late morning/early afternoon. Occasional
gusts of ~35 knots are possible on the bay between 3 and 9 AM
Monday morning.
- High pressure builds from the northwest for the midweek period,
with more benign marine conditions Tuesday through midweek.
Latest analysis reveals sfc low pressure off the New England
coast, with the associated surface cold front dropping across
the waters early this morning. As of 07z, winds have become NNW
over the upper bay and northern coastal waters with W-SW winds
over the middle and lower bay and the southern coastal waters.
The front, which is relatively strong for early July, drops
across the remainder of the area through 10-12z with a decent
CAA surge post-frontal. NNW winds of 20-25kt (w/ gusts to 30
kt) are expected. A few gusts to 35 kt are likely at elevated
sites on the Ches Bay, and a SMW or two may be needed before
or just after sunrise this morning. SCA remain in effect for the
entire marine area into later this morning for the coastal
waters north of Cape Charles, and into the afternoon elsewhere.
Seas build to 3-5ft through mid- morning, waves increase to
2-4ft waves in the bay.
Winds slowly diminish this afternoon, turning to the NE 10-15kt
tonight into Tuesday as high pressure builds SE toward the New
England coast. Some gusts to ~20 kt will be possible in the
lower bay and lower James before midnight tonight/early Tuesday
before gradually diminishing. Seas slowly subside to ~3ft this
evening as high pressure builds to the NW of the local waters.
The high eventually settles S off the coastal Carolinas by
midweek with the wind becoming southerly.
Rip Currents: A moderate rip current risk is forecast for all
beaches for the rest of today and Monday.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...Small Craft Advisory until 4 PM EDT this afternoon for
ANZ630>634-656-658.
Small Craft Advisory until 1 PM EDT this afternoon for
ANZ635>638.
Small Craft Advisory until 10 AM EDT this morning for ANZ650-
652-654.
&&
SYNOPSIS...TMG
NEAR TERM...ERI/LKB
SHORT TERM...LKB
LONG TERM...LKB/TMG
AVIATION...TMG
MARINE...AM/MAMHazardous weather outlook, Jun 30, 8:58 PM EST, 5 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
958 PM EDT Sun Jun 30 2024
MDZ021>024-NCZ012>017-030>032-VAZ048-060>062-064>069-075>090-092-093-
095>097-509>525-020200-
Dorchester-Wicomico-Somerset-Inland Worcester-Northampton-Hertford-
Gates-Pasquotank-Camden-Western Currituck-Bertie-Chowan-Perquimans-
Fluvanna-Prince Edward-Cumberland-Goochland-Caroline-Mecklenburg-
Lunenburg-Nottoway-Amelia-Powhatan-Westmoreland-Richmond-
Northumberland-Lancaster-Brunswick-Dinwiddie-Prince George-
Charles City-New Kent-Gloucester-Middlesex-Mathews-Greensville-
Sussex-Surry-James City-Southampton-Isle of Wight-Norfolk/Portsmouth-
Suffolk-Chesapeake-Western Louisa-Eastern Louisa-Western Hanover-
Eastern Hanover-Western Chesterfield-
Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Western King William-Eastern King William-Western King and Queen-
Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News-
Hampton/Poquoson-
958 PM EDT Sun Jun 30 2024
This Hazardous Weather Outlook is for southeast Maryland, northeast
North Carolina, central Virginia, east central Virginia, eastern
Virginia, north central Virginia, south central Virginia and
southeast Virginia.
.DAY ONE...Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
MDZ025-NCZ102-VAZ098>100-020200-
Maryland Beaches-Eastern Currituck-Virginia Beach-Accomack-
Northampton-
958 PM EDT Sun Jun 30 2024
...MODERATE RIP CURRENT RISK IN EFFECT THROUGH MONDAY EVENING...
This Hazardous Weather Outlook is for southeast Maryland, northeast
North Carolina, eastern Virginia and southeast Virginia.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
MODERATE RIP CURRENT RISK.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
MODERATE RIP CURRENT RISK.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Local storm report, Jun 30, 9:04 PM EST, 5 hours 31 minutes before
Preliminary Local Storm Report
National Weather Service Wakefield VA
1004 PM EDT Sun Jun 30 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM Flash Flood 3 ENE Pasquotank 36.29N 76.29W
06/30/2024 Pasquotank NC 911 Call Center
The 911 Call Center reported flooded roads
across the Stockbridge neighborhood.
&&
RMMLocal storm report, Jun 30, 9:07 PM EST, 5 hours 28 minutes before
Preliminary Local Storm Report
National Weather Service Wakefield VA
1007 PM EDT Sun Jun 30 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM Flash Flood 1 W Elizabeth City 36.29N 76.25W
06/30/2024 Pasquotank NC 911 Call Center
The 911 Call Center reported flooded roads
at the intersection of Hughes Blvd and
Halstead Blvd.
&&
RMMLocal storm report, Jun 30, 9:34 PM EST, 5 hours 1 minute before
Preliminary Local Storm Report
National Weather Service Wakefield VA
1034 PM EDT Sun Jun 30 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM Tstm Wnd Dmg 1 SSE Victoria 36.98N 78.22W
06/30/2024 Lunenburg VA Emergency Mngr
Corrects time and description of previous
tstm wnd dmg report from 1 SSE Victoria.
Multiple trees down near the intersection of
Route 663 and Tomlinson Road near Victoria.
In addition, there was some damage to
Lunenburg Middle School as well as some
outbuildings. Time estimated.
&&
EILocal storm report, Jun 30, 9:41 PM EST, 4 hours 54 minutes before
Preliminary Local Storm Report
National Weather Service Wakefield VA
1041 PM EDT Sun Jun 30 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0717 PM Tstm Wnd Dmg 1 NNE Doswell 37.88N 77.46W
06/30/2024 Hanover VA Public
Debris on I-95 near Kings Dominion due to
tstm winds. Report via Waze app.
&&
EISpecial weather statement, Jun 30, 10:31 PM EST, 4 hours 4 minutes before
Special Weather Statement
National Weather Service Wakefield VA
1131 PM EDT Sun Jun 30 2024
MDZ021-022-010400-
Dorchester MD-Wicomico MD-
1131 PM EDT Sun Jun 30 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN WICOMICO AND
CENTRAL DORCHESTER COUNTIES THROUGH MIDNIGHT EDT...
At 1131 PM EDT, Doppler radar was tracking a strong thunderstorm
near Cambridge, moving southeast at 20 mph.
HAZARD...Wind gusts up to 40 mph and heavy rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Reduced visibility and minor flooding
possible.
This storm will remain over mainly rural areas of northwestern
Wicomico and central Dorchester Counties, including the following
locations... Wetipquin, Mardela Springs, Church Creek, Bucktown,
Bivalve, and Linkwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Heavy rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3847 7571 3829 7589 3830 7590 3832 7589
3833 7587 3836 7587 3835 7590 3832 7593
3834 7596 3837 7597 3837 7601 3838 7602
3848 7619 3858 7605 3857 7603 3858 7601
TIME...MOT...LOC 0330Z 295DEG 17KT 3847 7605
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
MMSpecial weather statement, Jul 1, 1:30 AM EST, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Wakefield VA
230 AM EDT Mon Jul 1 2024
VAZ081-082-514-010700-
Charles City VA-Prince George VA-
Eastern Chesterfield (Including Col. Heights) VA-
230 AM EDT Mon Jul 1 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN CHESTERFIELD...
SOUTHWESTERN CHARLES CITY AND NORTHERN PRINCE GEORGE COUNTIES...THE
CITY OF COLONIAL HEIGHTS...THE CITY OF HOPEWELL AND THE NORTHEASTERN
CITY OF PETERSBURG THROUGH 300 AM EDT...
At 230 AM EDT, Doppler radar was tracking a strong thunderstorm over
Colonial Heights, moving east at 30 mph.
HAZARD...Wind gusts up to 40 mph and heavy rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Reduced visibility and minor flooding
possible.
Locations impacted include...
Petersburg, Hopewell, Colonial Heights, Chester, Fort Gregg-Adams,
Prince George, Burrowsville, Garysville, Jordans Point, Ettrick,
Bellwood, Taylors Corner, Birchett Estate, Brandon, Jordan Point
Country Club, and Petersburg National Battlefield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Heavy rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3739 7745 3726 7697 3724 7699 3724 7700
3723 7702 3721 7702 3720 7703 3720 7704
3719 7704 3719 7707 3714 7712 3727 7750
TIME...MOT...LOC 0630Z 286DEG 25KT 3729 7736
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
MM